Doctors Lounge - Pediatrics Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Pediatric Topics
Question: chest and back pain
|nikko - Sat Dec 03, 2005 9:30 pm|
My son is 14 and about 2 weeks ago he began having chest pains. He has a history of Acid Reflux. He was admitted to the hospital and had a scope down to check everything out. All is fine, but still very sharp chest pains. He was released an continued having pain, but lighten some. Then a week later very intense and sharp again. Went back to ER and pain began to go to chest and up spine like electric shock. The doctor suggest that he may have a stressor that is causing the pain since the EKG Xrays Scope are neg. The referred him to a day program. While in the hospital they gave him 2 mg of adivan. I was told it was to relax him. He was so out of it. He could not walk, he hallicinated, and still had the attacks very intensely. The doctor ask to continue his normal activities so we went to Basketball practice. He could not stay due to the pain being so strong while playing.
About 7mths ago a CT scan from something else found an enlarged spleen. No one was really concerned about this at the time. Could this have any effect on the pain. Are there any other test that I should request from the medical aspect?
Thank you from a mother is can not watch her son in all this pain.
Any advice will be appreciated
|Dr. Heba Ismail - Fri Dec 09, 2005 7:20 am|
Is there anything that worsens or relieves the pain, such as a certain posture or activity?
Also, was the EKG done a 24 hr Holter study, and if not had he been experiencing the pain while it was done?
|nikko - Thu Dec 15, 2005 8:28 am|
He did have the pains while the ekg was being done. They still said all was normal. They feel he has conversion disorder. I am still trying to learn about that. He is in the day treatment program for stress related issues. We are again still trying to see if this could be causing everything. The doctor is recommending Prozac for depression. Maybe stress is what is causing some of his pain, but what I can not understand is when he is watching TV or playing on the computer he still has the pain.
Thank you for your advice.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.